| Model Number |
97014 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Swelling (2091); Reaction (2414)
| Date of Event |
03/17/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
User facility submitted medwatch mw5095069 is included as an attachment.The exact lot number involved in this event is unknown.The device history record for potential lots 30060846, 30057604, and 30063592 were reviewed and the products were produced according to product specifications.The sample is reported to be available, but has not yet been received by the manufacturer.All information reasonably known as of 09 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
Event or Problem Description
Avanos medical inc.Received a single report that referenced seven different incidences, which were associated with separate units, involving seven different patients.This is the first of seven reports.Refer to 3006646024-2020-00019 for the second report.Refer to 3006646024-2020-00020 for the third report.Refer to 3006646024-2020-00021 for the fourth report.Refer to 3006646024-2020-00022 for the fifth report.Refer to 3006646024-2020-00023 for the sixth report.Refer to 3006646024-2020-00024 for the seventh report.It was reported that the patient's tongue and lips were swollen and face and eyes were "puffy." patient was intubated on ventilator "day 14 and 15." use of the mouth care kit was discontinued.Physician administered "3-4 treatments of decadron." patient eventually was extubated, on 2l nc [2 liter nasal cannula], and his lips and tongue returned to normal.Additional information was received 07-jul-2020 in user facility submitted medwatch report mw5095069.The event description stated, "used avanos oral care 24 hour kit (q4 hour) 97014 on 4 patients and each developed swelling of the lips, cheeks, and tongue.Fda safety report id# [number redacted].".
Additional Manufacturer Narrative
Corrected data: d10.The actual complaint product used on the patient was not available for evaluation.Representative samples from possible lots were tested and met specification for appearance, ph, and assay.Root cause could not be determined.All information reasonably known as of 17 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
Additional information received 09-jul-2020 indicated the patient was admitted on (b)(6) 2020.Patient was intubated (b)(6) 2020.All components of the oral care kit were used every 4 hours.Swollen lips were documented (b)(6) 2020 and swollen tongue was documented (b)(6) 2020.Decadron and benadryl were initiated on (b)(6) 2020.Patient oral care was provided with suction sponges from kit and sterile water only.Lips and tongue swelling resolved after 48 hours.Patient was eventually safely discharged home.
Additional Manufacturer Narrative
Corrected data: a2 age.Additional information: a2 date of birth, a4, b3, b5, b7.All information reasonably known as of 03 aug 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.